MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GAIA THIRD; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GAIA THIRD; PTCA GUIDE WIRE
Catalog Number AHW14R011P
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: (b)(6).The gaia third guide wire was returned for evaluation.The coil of the returned guide wire was loosened, and detached from the tip solder.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with wire manipulation had most likely contributed to the observed coil detachment.The applied torque would localize, and exceed the product design limit when the tip of the guide wire was caught, and restricted its movement by the complex lesion.Instructions for use (ifu) states: warnings: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; warning: if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; warning: when torquing the guidewire inside the blood vessel, do not torque continuously in the same direction.This may cause the guidewire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guidewire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720°) in the same direction; and, malfunction and adverse effects: separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi gaia third guide wire broke during a pci to treat a heavily calcified cto at the saphenous vein graft to the lad.The guide wire was being used to cross the lesion when the tip broke.All the wire came out of the vessel as it was felt like the spring coil held the tip of the wire during removal.The procedure was continued with several other non-asahi products;,however, none of them was able to cross the blockage.The patient was stable without known adverse effects associated with this event.

Brand Name
GAIA THIRD
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10551859
Report Number3003775027-2020-00145
Device Sequence Number19637367
Product Code DQX
UDI-Device Identifier04547327094788
UDI-Public(01)04547327094788(17)230131(10)200221A051
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberAHW14R011P
Device Lot Number200221A051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR